본문 바로가기
KERD
논문KCI 등재

Fatal Non-thrombotic Pulmonary Embolism after Vaginal Filler Injection: A Report of Two Autopsy Cases and Literature Review

1

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류기타의약학

초록

Non-thrombotic pulmonary embolism (NTPE) is a rare but potentially fatal complication of filler injections. It can result not only from direct intravascular injection but also from the migration of fillers into veins due to local pressure. Here, we report the autopsy findings of two deaths resulting from NTPE following vaginal filler injections. The first case involved a 38-year-old woman who lost consciousness 20-40 minutes after receiving an injection of 15 mL of hyaluronic acid (HA) filler. A large amount of filler was observed in the vagina with gross embolization of the paravaginal vessels. Microscopic examination revealed HA embolism in the lungs. Despite treatment, the patient died 10 days after the procedure. The second case involved a 35-year-old woman who experienced desaturation and cardiac arrest 4 minutes after receiving a collagen filler and a hybrid filler consisting of HA and polylactic acid. An autopsy revealed NTPE and systemic embolism of the collagen filler. She died 1 month after treatment in the intensive care unit. The vagina poses a significant risk for filler injections owing to its rich venous plexus. Doctors should be fully aware of this risk, and a complete autopsy should be performed in such cases.

Abstract

Non-thrombotic pulmonary embolism (NTPE) is a rare but potentially fatal complication of filler injections. It can result not only from direct intravascular injection but also from the migration of fillers into veins due to local pressure. Here, we report the autopsy findings of two deaths resulting from NTPE following vaginal filler injections. The first case involved a 38-year-old woman who lost consciousness 20-40 minutes after receiving an injection of 15 mL of hyaluronic acid (HA) filler. A large amount of filler was observed in the vagina with gross embolization of the paravaginal vessels. Microscopic examination revealed HA embolism in the lungs. Despite treatment, the patient died 10 days after the procedure. The second case involved a 35-year-old woman who experienced desaturation and cardiac arrest 4 minutes after receiving a collagen filler and a hybrid filler consisting of HA and polylactic acid. An autopsy revealed NTPE and systemic embolism of the collagen filler. She died 1 month after treatment in the intensive care unit. The vagina poses a significant risk for filler injections owing to its rich venous plexus. Doctors should be fully aware of this risk, and a complete autopsy should be performed in such cases.

관련 논문AI추천

이 간행물의 다른 논문 (4건)